MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-6-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil was being used per the instructions for use (ifu), but the coil did not detach after using the instant detacher and the manual detachment method.A new device was used to complete the procedure.There was no injury to the patient as a result of the event.
 
Additional Manufacturer Narrative
H3: the instant detacher used in the event was not returned.The concerto pusher actuator interface and break indicator were found intact.The concerto pusher was found bent at 3.3cm from the proximal end.The implant coil was found still attached to the pusher within the introducer sheath.The concerto coil was removed from within the introducer sheath.Under the microscope, the release wire coin was found to be located against the lumen stop and the coil shield was found to be present.The implant coil was found still attached to the pusher.The implant coil was found damaged.Due to the damaged pusher the concerto coil could not be used with an in-house instant detacher for detachment test.Therefore, the pusher was intentionally broken at the break indicator to locate the release wire.The release wire was grasped and pulled; however, difficulty was encountered pulling the release wire out from within the pusher.The pusher distal outer shrink tubing was removed (cut) and the release wire coin was examined.Dried blood was present on the release wire coin and lumen stop.The distal end of the concerto coil was placed in a sonic cleaner for 10 minutes to remove the dried blood.The release wire was grasped and pulled, detaching the implant coil.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿non-detachment¿ was confirmed.It is likely the dried blood found on the release wire coin and lumen stop contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10897647
Report Number2029214-2020-01179
Device Sequence Number16509553
Product Code KRD
UDI-Device Identifier00847536033573
UDI-Public00847536033573
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2023
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot NumberB012760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1